MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD RT046 NON-VENTED HOSPITAL FULL FACE MASK

FISHER & PAYKEL HEALTHCARE LTD RT046 NON-VENTED HOSPITAL FULL FACE MASK
Model Number RT046
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint rt046 non-vented hospital full face mask is currently en-route to fisher & paykel healthcare in (b)(4) for evaluation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported to a distributor via a fisher & paykel healthcare (f&p) representative that the swivel connector elbow of a rt046 non-vented hospital full face mask was loose and fell off during mask fitting.No patient consequence was reported.
 
Additional Manufacturer Narrative
Ps298709 method: the complaint rt046 non-vented hospital full face mask was returned to fisher & paykel healthcare (f&p) in new zealand for evaluation, where the unit was visually inspected.Results: visual inspection of the returned complaint mask revealed that the elbow of the mask was separated from the retainer at the welding joint.Welding marks were found all around the retainer and elbow.In addition, the mask showed a delamination of one of the headgear straps.Conclusion: we were unable to determine the cause of the reported event that the swivel connector elbow fell off during mask fitting.All assembled rt046 non-vented hospital full face masks are 100% leak tested, and those that fail are rejected.In addition, a sampling for pull test is conducted.The subject full face mask would have met the required specifications at the time of production.Our user instructions illustrate in pictorial format the correct set-up and proper use of the rt046 non-vented hospital full face mask.It also states the following: - ensure adequate patient monitoring is in place.- verify that the therapy device, including alarms and safety systems, are functioning correctly prior to use.- the mask must be fitted and therapy established by an appropriately trained medical practitioner or care provider.- this mask may only be used in a hospital or clinical setting where the patient is adequately monitored by trained medical staff.Failure to monitor the patient may result in loss of therapy, serious injury or death.The rt046 non-vented hospital full face mask features a mask base, seal, and headgear.The mask is intended to enable noninvasive positive pressure ventilation (nppv) therapy (cpap or bi-level) to be delivered to spontaneously breathing adult patients with respiratory insufficiency or respiratory failure and have been prescribed nppv.The masks are to be fitted and therapy maintained by trained medical practitioners in a hospital/institutional environment with patient monitoring in place.
 
Event or Problem Description
A healthcare facility in japan reported to a distributor via a fisher & paykel healthcare (f&p) representative that the swivel connector elbow of a rt046 non-vented hospital full face mask was loose and fell off during mask fitting.No patient consequence was reported.

Brand Name
RT046 NON-VENTED HOSPITAL FULL FACE MASK
Common Device Name
RT046 NON-VENTED HOSPITAL FULL FACE MASK
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key8272954
Report Number9611451-2019-00071
Device Sequence Number1259579
Product Code CBK
UDI-Device Identifier09420012436191
UDI-Public(01)09420012436191(10)2100205481(11)170502(17)200502
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2020
Device Model NumberRT046
Device Catalogue NumberRT046
Device Lot Number2100205481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1